Arkansas, 2017Tornadoes and Hail in Arkansas, March 6 to 9, 2017
March 6 to 9, 2017 · NWS LZK · 50 events in 11 counties and zones
A storm system brought severe thunderstorms and three tornadoes on March 6-9, 2017.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $930,000
- Crop damage
- None recorded
- Events
- 50
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A storm system brought severe thunderstorms and three tornadoes on March 6-9, 2017.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Mar 6, 8:30 PM CST, 3 hours 8 minutes earlier.
Area forecast discussion, Mar 6, 8:30 PM CST, 3 hours 8 minutes before
Area Forecast Discussion...Update
National Weather Service Little Rock AR
830 PM CST Mon Mar 6 2017
.Discussion...
Overall forecast on track. Evening convection has been light over AR
with a bit lack of upper lift, but are now seeing additional
convection forming over northwest AR. But later this evening and
into the overnight, better lift will be seen as the upper level low
pressure trough swings closer to AR, and the cold front moves
through AR overnight. All other factors are present in the
atmosphere, good moisture, enough of instability, and speed and
directional shear with the wind fields in the atmosphere. Still do
expected isolated strong to severe storms before the cold front,
while the better chance will be seen along the boundary. Damaging
winds, large hail and isolated tornadoes are expected. Timing of the
main storms with the cold front remain around 8 PM to midnight in
northwest AR, midnight to 5 AM for central, and 4 AM to sunrise
Tuesday for eastern to southeastern areas. Otherwise, lows tonight
will be from the 40s to 50s north, the 50s to 60s central, to 60s
south. Temperatures will quickly lower behind the cold front
overnight. Winds will also be elevated from the northwest then
become west later in the day. Clouds will break and partly to mostly
sunny conditions will be seen later Tuesday, with highs in the 50s
to 60s. Late evening update will mainly fine tune convection
chances. (59)
&&
.Prev Discussion.../ Issued 540 PM CST Mon Mar 6 2017/
.Aviation...
Overall VFR ceilings with patchy MVFR conditions will start the
forecast. An area of light rain and showers, with only isolated
thunder, will initially move northeast over central to southern AR
this early evening. Later this evening and especially overnight,
additional convection, strong to severe in some locations, will be
seen as an upper system and cold front move through the region. More
MVFR and areas of IFR will be seen more after midnight and with the
stronger convection. Winds will be south at 10 to 20 mph with some
higher gusts, then switch to the west to northwest behind the front
and be 10 to 20 mph. Low level wind shear will be seen as a low
level jet has set up over AR this evening and into the overnight
hours and affect most Taf sites. (59)
&&
.Prev Discussion.../ Issued 256 PM CST Mon Mar 6 2017/
.SHORT TERM...Tonight Through Wednesday
Light showers were in place around the state for much of the day
today with overcast skies. Through the day today have continued to
see temperatures warm across the state with breezy southerly winds.
The main focus of the short term is the tonight period as a cold
front approaches from the west. Strong warm advection win some
locations, will be seen as an upper system and cold front move
through the region.ill continue through the evening hours allowing
temperatures to remain fairly steady after dark tonight...with
dewpoints on the rise as well. Ahead of the cold front...a
moderately unstable atmosphere and plenty of wind energy will be in
place across the state. Nam and HRRR model soundings show over 1500
j/kg of CAPE and 400+ 0-1 helicity across portions of west central
Arkansas. Equally concerning given these and other parameters, is
that the HRRR has shown great run to run consistency in developing
cells out ahead of the main line across portions of west central
Arkansas. Coinciding with these parameters is that in the past few
hours, have started to see some breaks in the clouds across portions
of Yell, Logan, and Scott counties. Putting the pieces together...it
does appear that if enough forcing can be generated the locations
where cells could develop ahead of the front would be north and west
of an Arkadelphia to Conway to Mountain Home line. If these cells
are able to develop...all modes of severe weather will be possible
(hail, winds, tornado).
This system will evolve very similar to what was seen last week as a
cold front will move through the state during the overnight hours.
Storms along this front will be linear in nature and lead to a
straight line wind threat as it moves quickly through the state.
Along these lines of storms, a brief tornado may spin up.
Behind the front on Tuesday, dew points will plummet and breezy
northwest winds will be seen. This will likely create a slightly
elevated wildfire danger. But at this time, it does appear that a
red flag warning will not be needed.
&&
.LONG TERM...Wednesday Night Through Monday Night
A few interesting events are shaping up during the extended term.
First event will be a frontal boundary sagging down from the north
into the state in the Thursday night into Friday time frame. Models
generally push the front southward thru the CWA and bring it back
north as a warm front later on Friday. Upper level flow will NWLY
thru the period, and I am a bit concerned that the front may end up
stalling and becoming quasi-stationary, which would lead to the
potential for a heavier rain event. Will have to see how this
evolves over the next day or two.
The bigger focus right now will be on Saturday into Saturday night.
Models are showing a vigorous shortwave dropping down, along with an
associated cold front moving in from the northwest. At this time
this certainly looks like it may have the potential to produce
severe weather, although at this range it's tough to make a
judgement call on whether or not there will be enough instability.
&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 57 66 40 69 / 100 50 0 0
Camden AR 66 70 40 73 / 80 80 0 0
Harrison AR 46 63 38 70 / 90 10 0 0
Hot Springs AR 60 69 40 72 / 90 50 0 0
Little Rock AR 64 68 41 72 / 90 60 0 0
Monticello AR 65 69 41 72 / 80 90 10 0
Mount Ida AR 58 66 37 71 / 90 40 0 0
Mountain Home AR 49 64 38 70 / 90 10 0 0
Newport AR 59 66 40 69 / 90 60 0 0
Pine Bluff AR 66 70 41 70 / 80 90 0 0
Russellville AR 56 67 38 71 / 90 20 0 0
Searcy AR 60 68 39 71 / 90 60 0 0
Stuttgart AR 65 69 42 70 / 90 90 0 0
&&
.LZK Watches/Warnings/Advisories...NONE.
&&
Short Term...65 / Long Term...53
Hazardous weather outlook, Mar 6, 11:37 PM CST, 1 minute before
Hazardous Weather Outlook...Updated
National Weather Service Little Rock AR
1137 PM CST Mon Mar 6 2017
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071100-
Boone-Marion-Baxter-Fulton-Sharp-Newton-Searcy-Stone-Izard-
Independence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-Conway-
Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-Garland-
Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-Grant-
Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
1137 PM CST Mon Mar 6 2017
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Overnight
Scattered showers and thunderstorms are likely overnight ahead of a
cold front. Strong to severe thunderstorms are possible tonight and
into the early morning hours Tuesday. If storms do become severe,
they are capable of producing large hail, and damaging winds, as
well as a few tornadoes.
In the pre-dawn hours, a cold front will move into Arkansas, with a
line of showers and thunderstorms along it. Severe thunderstorms
could occur along the front, with damaging wind gusts and large
hail. Very brief, weak tornadoes are possible as the line of storms
moves through, as these can occur in lines of storms.
With high moisture content in the atmosphere, stronger storms will
be capable of producing locally heavy rainfall, with amounts of an
inch or two in a very short time period. This could cause localized
flooding issues.
.DAYS TWO THROUGH SEVEN...Tuesday Through Sunday
The line of storms is expected to gradually decrease in intensity
as it moves through the state before exiting by early afternoon
Tuesday. Behind the front, an elevated wild fire danger will exist
as winds become elevated from the northwest and relative humidity
values drop Tuesday afternoon. Extra caution should be used when
burning.
.Spotter Information Statement...
Spotter Activation will likely be necessary this evening into the
overnight hours.
&&
Visit NWS Little Rock on the web. Go to http://weather.gov/lzk.
Brown/59
In the hours before
Special weather statement, Mar 6, 10:40 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1040 PM CST MON MAR 6 2017
ARZ003-004-070515-
Marion AR-Boone AR-
1040 PM CST MON MAR 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARION AND CENTRAL
BOONE COUNTIES UNTIL 1115 PM CST...
At 1039 PM CST, Doppler radar was tracking a strong thunderstorm over
Capps, or over Harrison, moving northeast at 45 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Harrison... Diamond City...
Bergman... Lead Hill...
Pyatt... Olvey...
Myrtle... Dodd City...
Capps... Willis...
Lakeway... Winington...
Clark Hill... Bellefonte...
Zinc... South Lead Hill...
Batavia... Fairview in Marion County...
Bear Creek Springs... Hopewell in Boone County...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 500 AM CST for north central
Arkansas.
LAT...LON 3632 9258 3612 9311 3612 9320 3625 9329
3650 9293 3650 9280
TIME...MOT...LOC 0439Z 240DEG 41KT 3622 9315
BrownSpecial weather statement, Mar 6, 11:05 PM CST, 33 minutes before
Special Weather Statement
National Weather Service Little Rock AR
1105 PM CST MON MAR 6 2017
ARZ037-038-041-070545-
Scott AR-Yell AR-Montgomery AR-
1105 PM CST MON MAR 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN YELL...SOUTHEASTERN
SCOTT AND NORTH CENTRAL MONTGOMERY COUNTIES UNTIL 1145 PM CST...
At 1105 PM CST, Doppler radar was tracking a strong thunderstorm near
Muddy Creek WMA, or 14 miles northwest of Mount Ida, moving northeast
at 40 mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Gravelly... Fourche Valley...
Muddy Creek WMA... Wing...
Chula... Macedonia in Yell County...
Waltreak... Bluffton...
Rover... Nola...
Fourche Mountain Recreation Are...
Onyx...
Sims... Briggsville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A tornado watch remains in effect until 500 AM CST for western and
central Arkansas.
LAT...LON 3463 9371 3475 9387 3511 9351 3492 9328
TIME...MOT...LOC 0505Z 224DEG 35KT 3475 9373
Brown
Event by event
26 thunderstorm wind, 22 hail, 2 tornado. Local standard time, as filed.
Tornado, Newton
- When
- March 6, 11:38 PM CST to March 7, 12:15 AM CST
- Where
- Newton County, 1.8 mi NNW of Mossville to 0.6 mi WNW of Mt Hersey
- Rating
- EF2
- Path length
- 25.95 mi
- Path width
- 700 yd
- Continued into
- Searcy, Ar (LZK)
- Injuries
- 1 direct, 0 indirect
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 35.925, -93.388
An EF-2 tornado cut a 36.7 mile path across Newton and Searcy counties. The damage included trees being uprooted and snapped. Several residences were damaged. The post office at Parthenon was destroyed. Maximum winds with this tornado were 120 mph. This tornado touched down north of Mossville in Newton County, and lifted east northeast of Saint Joe in Searcy County. At Parthenon, several homes were damaged. Outbuildings were damaged or destroyed. The post office was destroyed. A residence was destroyed north of Vendor. North of Saint Joe, a family of five (two adults and 3 small children) heard the tornado warning, went into a storm shelter before the tornado hit. Their manufactured home was completely destroyed. The damage was likely not survivable. Also, north of Saint Joe, trees and power lines were blown down. Outbuildings were damaged. A residence had significant damage. There was one minor injury.
Hail, Newton
- When
- March 6, 11:48 PM CST
- Where
- Newton County, Mt Sherman
- Measured
- 1.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 36.030, -93.250
Thunderstorm Wind, Newton
- When
- March 6, 11:52 PM CST
- Where
- Newton County, Parthenon
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $110,000
- Reported by
- Law Enforcement
- Coordinates
- 35.950, -93.230
Several homes have suffered damage...and the post office has been destroyed. The roof was blown off of a church and several roadways are blocked.
Thunderstorm Wind, Newton
- When
- March 6, 11:52 PM CST
- Where
- Newton County, 0.56 mi W of Parthenon
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 35.950, -93.240
A roof was blown off of a church.
Thunderstorm Wind, Newton
- When
- March 6, 11:57 PM CST
- Where
- Newton County, 0.89 mi NW of Jasper
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Storm Chaser
- Coordinates
- 36.010, -93.190
Some roofs had shingles blown off of them. Trees were blown down and snapped.
Hail, Newton
- When
- March 7, 12:00 AM CST
- Where
- Newton County, 2.88 mi WSW of Hasty
- Measured
- 1 in hail
- Reported by
- Storm Chaser
- Coordinates
- 36.010, -93.100
Thunderstorm Wind, Newton
- When
- March 7, 12:00 AM CST
- Where
- Newton County, 2.88 mi WSW of Hasty
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 36.010, -93.100
A few large trees were downed.
Thunderstorm Wind, Newton
- When
- March 7, 12:06 AM CST
- Where
- Newton County, Hasty
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.020, -93.050
Trees and power lines were blown down. Multiple trees were down on the road between Hasty and Carver.
Thunderstorm Wind, Newton
- When
- March 7, 12:06 AM CST
- Where
- Newton County, Hasty
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 36.020, -93.050
Trees were down in Hasty.
Thunderstorm Wind, Newton
- When
- March 7, 12:09 AM CST
- Where
- Newton County, 2.17 mi NE of Hasty
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 36.040, -93.020
Trees and power lines were downed.
Tornado, Searcy
- When
- March 7, 12:15 AM CST to 12:27 AM CST
- Where
- Searcy County, 4.67 mi SW of Pindall to 2.98 mi NNE of Push
- Rating
- EF2
- Path length
- 10.69 mi
- Path width
- 700 yd
- Property damage
- $200,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.023, -92.940
An EF-2 tornado cut a 36.7 mile path across Newton and Searcy counties. The damage included trees being uprooted and snapped. Several residences were damaged. The post office at Parthenon was destroyed. Maximum winds with this tornado were 120 mph. This tornado touched down north of Mossville in Newton County, and lifted east northeast of Saint Joe in Searcy County. At Parthenon, several homes were damaged. Outbuildings were damaged or destroyed. The post office was destroyed. A residence was destroyed north of Vendor. North of Saint Joe, a family of five (two adults and 3 small children) heard the tornado warning, went into a storm shelter before the tornado hit. Their manufactured home was completely destroyed. The damage was likely not survivable. Also, north of Saint Joe, trees and power lines were blown down. Outbuildings were damaged. A residence had significant damage. There was one minor injury.
Thunderstorm Wind, Searcy
- When
- March 7, 12:23 AM CST
- Where
- Searcy County, St Joe
- Measured
- 70 kt (81 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 36.030, -92.800
A house was destroyed with many trees and power lines down in St. Joe.
Thunderstorm Wind, Searcy
- When
- March 7, 12:23 AM CST
- Where
- Searcy County, 2.15 mi NNW of St Joe
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Storm Chaser
- Coordinates
- 36.060, -92.810
Thunderstorm Wind, Searcy
- When
- March 7, 12:23 AM CST
- Where
- Searcy County, St Joe
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $100,000
- Reported by
- Law Enforcement
- Coordinates
- 36.030, -92.800
A second home in Saint Joe has been reported as destroyed by the sheriff's office.
Thunderstorm Wind, Searcy
- When
- March 7, 12:25 AM CST
- Where
- Searcy County, 1.78 mi NE of St Joe
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.050, -92.780
Trees and power lines were blown down near Highway 374 and North Tomahawk Road.
Thunderstorm Wind, Boone
- When
- March 7, 12:40 AM CST
- Where
- Boone County, 0.89 mi SW of Bergman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Social Media
- Coordinates
- 36.310, -93.010
Several trees were uprooted.
Thunderstorm Wind, Boone
- When
- March 7, 12:46 AM CST
- Where
- Boone County, 3.63 mi NNE of Bergman
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.370, -92.980
Two trees were up rooted 4 miles north northeast of Bergman.
Thunderstorm Wind, Izard
- When
- March 7, 1:12 AM CST
- Where
- Izard County, 1.49 mi NNW of Pineville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.190, -92.140
One tree was down across the road northwest of Pineville.
Thunderstorm Wind, Searcy
- When
- March 7, 2:33 AM CST
- Where
- Searcy County, St Joe
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Law Enforcement
- Coordinates
- 36.030, -92.800
A house was destroyed with many trees and power lines down in St. Joe.
Thunderstorm Wind, Faulkner
- When
- March 7, 3:19 AM CST
- Where
- Faulkner County, 0.89 mi NE of Conway
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.090, -92.440
A power pole was down in Conway.
Thunderstorm Wind, Faulkner
- When
- March 7, 3:20 AM CST
- Where
- Faulkner County, 0.89 mi NE of Conway
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.090, -92.440
Several trees were downed.
Thunderstorm Wind, Faulkner
- When
- March 7, 3:25 AM CST
- Where
- Faulkner County, 0.69 mi N of Linder
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.190, -92.370
A large cedar tree snapped in half and fell ten feet away from the base of the tree.
Thunderstorm Wind, Faulkner
- When
- March 7, 3:30 AM CST
- Where
- Faulkner County, 0.56 mi E of Holland
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.170, -92.270
Trees were down in Holland.
Thunderstorm Wind, Faulkner
- When
- March 7, 3:35 AM CST
- Where
- Faulkner County, Enola
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.200, -92.200
There was a report of trees down and a roof blown off.
Thunderstorm Wind, Faulkner
- When
- March 7, 3:35 AM CST
- Where
- Faulkner County, Enola
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.200, -92.200
Trees were down in Enola.
Thunderstorm Wind, Faulkner
- When
- March 7, 3:40 AM CST
- Where
- Faulkner County, 0.57 mi E of Beryl
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 35.080, -92.260
A spotter estimated 60 mph winds and tree limbs down 3 miles west of Vilonia.
Thunderstorm Wind, Lonoke
- When
- March 7, 4:08 AM CST
- Where
- Lonoke County, 1.13 mi E of Ward
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 35.030, -91.950
A few fences were blown over in Ward.
Thunderstorm Wind, Lonoke
- When
- March 7, 4:16 AM CST
- Where
- Lonoke County, 2.07 mi N of Cabot
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.000, -92.020
A large tree was down in Cabot.
Hail, Boone
- When
- March 9, 7:55 PM CST
- Where
- Boone County, 1.31 mi ESE of Crest
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.470, -93.180
Hail, Boone
- When
- March 9, 7:55 PM CST
- Where
- Boone County, 1.31 mi ESE of Crest
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 36.470, -93.180
Hail, Boone
- When
- March 9, 7:56 PM CST
- Where
- Boone County, 1.31 mi ESE of Crest
- Measured
- 2.5 in hail
- Reported by
- Social Media
- Coordinates
- 36.470, -93.180
Hail, Marion
- When
- March 9, 8:45 PM CST
- Where
- Marion County, 0.56 mi W of Yellville
- Measured
- 0.88 in hail
- Reported by
- Social Media
- Coordinates
- 36.230, -92.690
Pea to nickel sized hail covered the ground in the area.
Hail, Marion
- When
- March 9, 8:45 PM CST
- Where
- Marion County, 0.56 mi W of Yellville
- Measured
- 0.88 in hail
- Reported by
- Social Media
- Coordinates
- 36.230, -92.690
Pea to nickel sized hail covered the ground.
Hail, Marion
- When
- March 9, 8:45 PM CST
- Where
- Marion County, 0.56 mi W of Yellville
- Measured
- 1.5 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.230, -92.690
Hail, Marion
- When
- March 9, 8:50 PM CST
- Where
- Marion County, Ralph
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 36.170, -92.670
Hail, Marion
- When
- March 9, 8:50 PM CST
- Where
- Marion County, Ralph
- Measured
- 1 in hail
- Reported by
- Social Media
- Coordinates
- 36.170, -92.670
Hail, Searcy
- When
- March 9, 9:02 PM CST
- Where
- Searcy County, Cozahome
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.050, -92.550
Hail, Searcy
- When
- March 9, 9:02 PM CST
- Where
- Searcy County, Cozahome
- Measured
- 1 in hail
- Reported by
- Broadcast Media
- Coordinates
- 36.050, -92.550
Hail, Stone
- When
- March 9, 9:25 PM CST
- Where
- Stone County, 0.89 mi NW of Fifty Six
- Measured
- 1.5 in hail
- Reported by
- Social Media
- Coordinates
- 35.960, -92.230
Social media had a picture of hail accumulation on the ground with hailstones up to ping pong ball size.
Hail, Stone
- When
- March 9, 9:30 PM CST
- Where
- Stone County, 0.56 mi E of Mountain View
- Measured
- 1.75 in hail
- Reported by
- Social Media
- Coordinates
- 35.870, -92.110
Hail, Stone
- When
- March 9, 9:30 PM CST
- Where
- Stone County, 0.56 mi E of Mountain View
- Measured
- 1.75 in hail
- Reported by
- Social Media
- Coordinates
- 35.870, -92.110
Hail, Independence
- When
- March 9, 9:50 PM CST
- Where
- Independence County, 1.78 mi NW of New Hope
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.820, -91.790
Hail, Independence
- When
- March 9, 9:50 PM CST
- Where
- Independence County, 1.78 mi NW of New Hope
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.820, -91.790
Thunderstorm Wind, Independence
- When
- March 9, 9:50 PM CST
- Where
- Independence County, 1.78 mi NW of New Hope
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 35.820, -91.790
Hail, Independence
- When
- March 9, 10:23 PM CST
- Where
- Independence County, 1.78 mi SW of Elmo
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.600, -91.420
Hail, Independence
- When
- March 9, 10:23 PM CST
- Where
- Independence County, 1.78 mi SW of Elmo
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.600, -91.420
Thunderstorm Wind, Independence
- When
- March 9, 10:23 PM CST
- Where
- Independence County, 1.78 mi SW of Elmo
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 35.600, -91.420
Hail, Conway
- When
- March 9, 11:35 PM CST
- Where
- Conway County, 1.33 mi WSW of Oppelo
- Measured
- 0.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 35.090, -92.790
Hail, Faulkner
- When
- March 9, 11:36 PM CST
- Where
- Faulkner County, 0.89 mi NE of Funston
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.060, -92.190
Hail, Perry
- When
- March 9, 11:43 PM CST
- Where
- Perry County, 0.69 mi N of Perryville
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.010, -92.800
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Texas, March 6 to 8, 20173 deaths · 1 event
- Tornadoes and Flash Flood in Missouri, March 6, 201714 injured · EF3 · 104 events
- Wildfire in Texas, March 6 to 9, 20171 death · 2 injured · $25 million · 1 event
- Tornadoes and Hail in Iowa, March 6, 2017$3.5 million · EF2 · 83 events
- Wildfire in Oklahoma, March 6 to 21, 20171 death · $1.2 million · 2 events
- Tornadoes and Hail in Iowa, March 6, 20173 injured · $267,000 · EF2 · 73 events
- Tornadoes and Hail in Illinois, March 6 to 7, 2017$983,000 · EF2 · 41 events
- Tornadoes and Hail in Missouri, March 6 to 7, 20171 injured · $681,000 · EF1 · 60 events
- Cold in Nevada, March 6, 20171 death · 1 event
- Tornado and Hail in Wisconsin, March 6, 2017$441,000 · EF1 · 27 events
- Wildfire in Kansas, March 6 to 7, 2017$3.0 million · 7 events
- Tornado and Hail in Oklahoma, March 6 to 7, 2017$177,000 · EF1 · 37 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 685143, 684780, 685068, 685069, 685070, 684782, 685071, 685072, 685076, 685073, 685145, 685075, 685077, 685090, 685079, 685092, 685080, 685081, 685094, 685082, 685083, 685084, 685085, 685086, 685095, 685087, 685088, 685089, 684785, 685024, 685025, 684797, 685028, 685029, 684804, 685030, 684807, 685031, 685032, 684815, and more.